Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 20, 2016, 1:52 AM MDT for 9 counties in Wyoming. It took effect at Jul 20, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2016, 1:52 AM MDT (07:52 UTC)
- In effect from
- Jul 20, 2016, 12:00 PM MDT
- Expired
- Jul 20, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 50 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3833 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
583 WWUS85 KRIW 200752 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 152 AM MDT WED JUL 20 2016 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS INCLUDING FIRE WEATHER ZONES 414...415 AND 416...THE LOWER ELEVATIONS OF FREMONT COUNTY ZONE 283 AND THE SOUTHERN BIGHORN MOUNTAINS ZONE 285 FOR THIS AFTERNOON AND EVENING... .A BRISK SOUTHWEST WINDS WILL DEVELOP OVER THE WESTERN MOUNTAINS...AS WELL AS BRISK SOUTHWEST WINDS OVER THE WIND RIVER BASIN AND THE SOUTHERN BIG HORN MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY...VERY WARM TO HOT TEMPERATURES AND CRITICALLY DRY FUELS TO CREATE FAVORABLE WEATHER CONDITIONS FOR EXPLOSIVE FIRE GROWTH. WYZ280-281-200900- /O.CAN.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- 152 AM MDT WED JUL 20 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS WITH CRITICALLY DRY FUELS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE WEATHER WATCH. HOT AND DRY WEATHER IS EXPECTED TODAY BUT THE WINDS WILL NOT BE A MAJOR CONCERN, THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ WYZ283-201800- /O.UPG.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/ /O.NEW.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 152 AM MDT WED JUL 20 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH FREQUENT GUSTS TO 30 TO35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ414>416-201800- /O.UPG.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/ /O.NEW.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 152 AM MDT WED JUL 20 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE WESTERN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-201800- /O.UPG.KRIW.FW.A.0009.160720T1800Z-160721T0300Z/ /O.NEW.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/ SOUTH BIGHORN MOUNTAINS- 152 AM MDT WED JUL 20 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 285 SOUTHERN BIGHORN MOUNTAINS. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...12 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TEAM RIVERTON
3 follow-up statements
742 WWUS85 KRIW 200816 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 216 AM MDT WED JUL 20 2016 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS INCLUDING FIRE WEATHER ZONES 414...415 AND 416...THE LOWER ELEVATIONS OF FREMONT COUNTY ZONE 283 AND THE SOUTHERN BIGHORN MOUNTAINS ZONE 285 FOR THIS AFTERNOON AND EVENING... .A BRISK SOUTHWEST WINDS WILL DEVELOP OVER THE WESTERN MOUNTAINS...AS WELL AS BRISK SOUTHWEST WINDS OVER THE WIND RIVER BASIN AND THE SOUTHERN BIG HORN MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY...VERY WARM TO HOT TEMPERATURES AND CRITICALLY DRY FUELS TO CREATE FAVORABLE WEATHER CONDITIONS FOR EXPLOSIVE FIRE GROWTH. WYZ283-201800- /O.CON.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 216 AM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN... * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH FREQUENT GUSTS TO 30 TO35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ414>416-201800- /O.CON.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 216 AM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE WESTERN MOUNTAINS... * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...14 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-201800- /O.CON.KRIW.FW.W.0011.160720T1800Z-160721T0300Z/ SOUTH BIGHORN MOUNTAINS- 216 AM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 285 SOUTHERN BIGHORN MOUNTAINS. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...14 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
148 WWUS85 KRIW 201854 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1254 PM MDT WED JUL 20 2016 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN MOUNTAINS INCLUDING FIRE WEATHER ZONES 414...415 AND 416...THE LOWER ELEVATIONS OF FREMONT COUNTY ZONE 283 AND THE SOUTHERN BIGHORN MOUNTAINS ZONE 285 FOR THIS AFTERNOON AND EVENING... .A BRISK SOUTHWEST WINDS WILL CONINUE OVER THE WESTERN MOUNTAINS...AND THE WIND RIVER BASIN AND THE SOUTHERN BIG HORN MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY...VERY WARM TO HOT TEMPERATURES AND CRITICALLY DRY FUELS TO CREATE FAVORABLE WEATHER CONDITIONS FOR EXPLOSIVE FIRE GROWTH. WYZ283-210300- /O.CON.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 1254 PM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN... * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH FREQUENT GUSTS TO 30 TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ414>416-210300- /O.CON.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 1254 PM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE WESTERN MOUNTAINS... * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...14 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-210300- /O.CON.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/ SOUTH BIGHORN MOUNTAINS- 1254 PM MDT WED JUL 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 285 SOUTHERN BIGHORN MOUNTAINS. * WIND...SOUTHWEST WIND 15 TO 20 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...14 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
400 WWUS85 KRIW 210235 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 835 PM MDT WED JUL 20 2016 WYZ283-210345- /O.EXP.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 835 PM MDT WED JUL 20 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 283... WINDS HAVE DECREASED...AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. HOWEVER...FRIDAY COULD SEE ANOTHER CRITICAL FIRE WEATHER DAY. $$ WYZ414>416-210345- /O.EXP.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 835 PM MDT WED JUL 20 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR PORTIONS OF WESTERN WYOMING INCLUDING FIRE WEATHER ZONES 414...415 AND 416... WINDS HAVE DECREASED AND RH WAS INCREASING...THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. HOWEVER...FRIDAY COULD SEE ANOTHER CRITICAL FIRE WEATHER DAY. $$ WYZ285-210345- /O.EXP.KRIW.FW.W.0011.000000T0000Z-160721T0300Z/ SOUTH BIGHORN MOUNTAINS- 835 PM MDT WED JUL 20 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THE SOUTHERN BIGHORN MOUNTAINS INCLUDING FIRE WEATHER ZONE 285... WINDS HAVE DECREASED...AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. HOWEVER...FRIDAY COULD SEE ANOTHER CRITICAL FIRE WEATHER DAY. $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 19, 10:48 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 19, 10:48 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1048 PM MDT TUE JUL 19 2016 .SHORT TERM...Tonight Through Wednesday Rather dry southwest flow aloft will continue over the area tonight and wednesday. Isolated to widely scattered showers and thunderstorms will be possible over and near the mountains and across the south this evening and again on wednesday afternoon. temperatures will be hot...especially across the north with some highs at or around 100. .LONG TERM...Wednesday night THROUGH Tuesday the dry southwest flow will continue possibly shifting more to the west through the weekend and early next week. Isolated to widely scattered showers and thunderstorms will be possible over and near the mountains and across the south. Temperatures will remain very warm to hot. && .AVIATION.../06Z ISSUANCE/ The main aviation concerns: 1. Very isolated high based convection mainly along and southeast of a KRKS-KCPR line Wednesday afternoon/evening. Gusty/Dry microburst winds will be the main hazard. 2. Smoke from ongoing wildfires across western Wyoming will cause MVFR restrictions at times especially on routes between KJAC-KRIW and KJAC-KBPI/KPNA. KJAC terminal could see MVFR restrictions from smoke Wed. morning, and will have 6SM FU in KJAC TAF for now. && .FIRE WEATHER... Rather dry southwest flow aloft will continue over the area through the weekend. Isolated to widely scattered showers and thunderstorms will be possible over and near the mountains and across the south. Wednesday will see rather strong southwest winds over the western mountains...across Fremont...Natrona and Johnson counties. Fire weather watches are in effect for zones 414 415 416 280 281 283 and 285 Wednesday afternoon and evening. Temperatures will be hot especially across the north with highs at or around 100. Little change in the weather pattern is anticipated other than a gradual shift to more westerly flow by the weekend. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Wednesday afternoon through Wednesday evening for WYZ280-281-283-285-414>416. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...WM FIRE WEATHER...C.Baker
Hazardous weather outlook, Jul 19, 2:30 AM MDT, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 230 AM MDT TUE JUL 19 2016 WYZ001>020-022>030-201200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 230 AM MDT TUE JUL 19 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON AND EVENING FOR PORTIONS OF THE WESTERN MOUNTAINS...AS WELL AS THE LOWER ELEVATIONS OF FREMONT AND NATRONA COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN THE SOUTH AND SOUTHERN NATRONA COUNTY AREAS. GUSTY WIND AND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS...ESPECIALLY OVER THE WESTERN MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA AND FREMONT COUNTIES WHERE FUELS ARE CRITICAL. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE SOUTH. GUSTY WIND ARE THE MAIN HAZARDS. THURSDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY ACROSS SOUTHERN WYOMING AND THEN THE SOUTHWEST MOUNTAINS IN THE EVENING. FRIDAY...ISOLATED LATE DAY THUNDERSTORMS...MAINLY MOUNTAINS AND FROM SWEETWATER COUNTY OVER TO SOUTHERN NATRONA. ELEVATED FIRE DANGER DUE TO BREEZY TO WINDY CONDITIONS...HOT TEMPERATURES... AND VERY LOW RH'S. MONDAY...ISOLATED LATE DAY THUNDERSTORMS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 19, 9:55 PM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
955 PM MDT TUE JUL 19 2016
WYZ004-008-200430-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
955 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY UNTIL
1030 PM MDT...
AT 954 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER
GREYBULL...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SHELL AROUND 1025 PM MDT.
LAT...LON 4471 10772 4471 10768 4469 10769 4468 10767
4469 10765 4470 10762 4451 10749 4435 10804
4451 10816 4472 10773
TIME...MOT...LOC 0354Z 242DEG 20KT 4447 10802
21The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:14 PM MDT | Special Weather Statement | RIW | 31 min | |
| Jul 19, 6:39 PM MDT | Special Weather Statement | RIW | Sweetwater | 36 min |
| Jul 19, 7:17 PM MDT | Special Weather Statement | RIW | Sweetwater | 43 min |
| Jul 19, 9:55 PM MDT | Special Weather Statement | RIW | Big Horn | 35 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.